Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 71, NWS Corpus Christi, TX

November 3, 2021

NWS Corpus Christi, TX issued this small craft advisory at Nov 3, 2021, 3:07 PM CDT. It took effect at Nov 3, 2021, 7:00 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2021, 3:07 PM CDT (20:07 UTC)
In effect from
Nov 3, 2021, 7:00 PM CDT
Expired
Nov 4, 2021, 10:00 PM CDT
In force
27 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

931 
WHUS74 KCRP 032007
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
307 PM CDT Wed Nov 3 2021

GMZ250-255-040600-
/O.NEW.KCRP.SC.Y.0071.211104T0000Z-211105T0000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
307 PM CDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
CDT THURSDAY...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots
  expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM and Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...From 7 PM this evening to 7 PM CDT Thursday.

* IMPACTS...Strong to very strong winds and/or increased seas will
  result in hazardous marine conditions especially for
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ270-275-040600-
/O.NEW.KCRP.SC.Y.0071.211104T0600Z-211105T0000Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
307 PM CDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT
THURSDAY...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots
  expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...From 1 AM to 7 PM CDT Thursday.

* IMPACTS...Strong to very strong winds and/or increased seas will
  result in hazardous marine conditions especially for
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANM
4 follow-up statements
727 
WHUS74 KCRP 040329
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1029 PM CDT Wed Nov 3 2021

GMZ250-255-041130-
/O.CON.KCRP.SC.Y.0071.000000T0000Z-211105T0000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
1029 PM CDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
THURSDAY...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 
  knots expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM and Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...Until 7 PM CDT Thursday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ270-275-041130-
/O.CON.KCRP.SC.Y.0071.211104T0600Z-211105T0000Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1029 PM CDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
THURSDAY...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 
  knots expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...Until 7 PM CDT Thursday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
203 
WHUS74 KCRP 040654
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
154 AM CDT Thu Nov 4 2021

GMZ230-235-041800-
/O.EXB.KCRP.SC.Y.0071.000000T0000Z-211104T1800Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
154 AM CDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 
  knots expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-270-275-041800-
/O.CON.KCRP.SC.Y.0071.000000T0000Z-211105T0000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
154 AM CDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 
  knots expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...Until 7 PM CDT Thursday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TC
638 
WHUS74 KCRP 041857
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
157 PM CDT Thu Nov 4 2021

GMZ250-255-270-275-050000-
/O.CON.KCRP.SC.Y.0071.000000T0000Z-211105T0000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
157 PM CDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...North winds around 20 knots with gusts up to 25 knots.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM, Waters from Port Aransas to Matagorda Ship 
  Channel from 20 to 60 NM, Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM and Waters from Baffin Bay to Port 
  Aransas from 20 to 60 NM.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LS
152 
WHUS74 KCRP 042348
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
648 PM CDT Thu Nov 4 2021

GMZ250-255-050100-
/O.EXP.KCRP.SC.Y.0071.000000T0000Z-211105T0000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
648 PM CDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

$$

GMZ270-275-050300-
/O.EXT.KCRP.SC.Y.0071.000000T0000Z-211105T0300Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
648 PM CDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...North winds around 20 knots with gusts up to 25 knots.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM, Waters from Port Aransas to Matagorda Ship 
  Channel from 20 to 60 NM, Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM and Waters from Baffin Bay to Port 
  Aransas from 20 to 60 NM.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Strong winds and/or increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

EMF

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 12:52 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Nov 3, 12:52 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1252 PM CDT Wed Nov 3 2021

.AVIATION...

VFR conditions are ongoing across all area terminals. Conditions
are expected to deteriorate later this afternoon and overnight as
a cold front moves through the region. The boundary is currently
located just to the north of SAT and is expected to reach the
VCT/COT terminals between 21-00Z. Ahead and along the front,
isolated to scattered showers and isolated thunderstorms have been
developing. The shower activity is forecast to become more
numerous overnight, before gradually diminishing Thursday morning.
MVFR ceilings will develop over the terminals this evening behind
the front, with IFR conditions impacting the eastern sites past
midnight. Borderline MVFR/IFR conditions are then expected to
persist through the end of the TAF cycle. A pre-frontal trough has
begun to shift winds around at VCT/COT sites this afternoon, but
a full shift to the north and northeast is expected in the wake of
the front overnight. Winds will become gusty later this
afternoon/evening and remain elevated through most of the cycle.

&&

.PREV DISCUSSION... /Issued 629 AM CDT Wed Nov 3 2021/

AVIATION /12Z TAFs/...

VFR conditions are currently prevailing across all terminals.
There still remains a brief window over the next couple hours for
MVFR ceilings/visibilities to develop across the Coastal Plains.
Isolated showers are expected across the region this morning with
activity increasing in coverage this afternoon and evening as a
cold front moves through. Isolated thunderstorms are also possible
but kept the mention of VCTS for now. MVFR/IFR
ceilings/visibilities are possible with any shower/storm that
develop. Low level ceilings and lingering showers may persist
through the early morning hours tomorrow in the wake of the front.
North-northeast winds will begin to strengthen towards the end of
this TAF window.

PREV DISCUSSION... /Issued 325 AM CDT Wed Nov 3 2021/

SHORT TERM (Today through Thursday)...

A look at water vapor imagery reveals a trough digging across the
Plains while a shortwave ejects across South-central Texas. At the
surface, a cold front to our north will continue to slide south
across the state today. A few weak returns can be seen on radar
early this morning as the H5 shortwave interacts with increasing
moisture. PWATs are currently near 1.15" per the latest GOES TPW
imagery and are expected to jump to to ~1.5" thanks to persistent
onshore flow. Mainly isolated showers are expected this morning
and afternoon ahead of the boundary. Hi-res guidance places the
front across our northern tier of counties by late this afternoon.
However, we will likely see a wind shift ahead of the front as a
frontal trough takes shape. Scattered to numerous showers with
isolated thunderstorms are expected as the front slows and
convergence strengthens along the boundary. Locally heavy rainfall
is possible at times as PWATs will be above normal for early
November. The latest HREF run suggests rainfall totals around
2-4" are possible through Thursday morning. As a result, WPC
currently has South Texas placed in a Marginal Risk of Excessive
Rainfall. Localized flooding will be possible, especially in our
normal poor drainage locations. Widespread flooding is not a
concern at this time as FFG values are closer to 4". Recent runs
of the RAP have hinted at instability trending up during the day.
It's possible we see an isolated thunderstorm or two ahead of the
boundary with activity become more elevated in nature later in the
night as the front passes through. Activity will wane during the
day Thursday as the front moves offshore with some lingering
showers possible through the afternoon hours.

The temperature forecast today and tomorrow will be a bit tricky.
Highs today will warm into the low 80s across our southern
counties and the upper 70s across our northern tier. Any increase
in speed of the front today could lead to cooler temperatures,
especially across our northern areas. Behind this evening's front,
temperatures will fall into the 50s across much of the region.
Temperatures look to struggle to break out of the 50s on Thursday
as low level clouds and CAA keep us on the cool side. Went cooler
than the NBM, closer to ConsShort, with highs in the upper 50s to
around 60 along the coast. Didn't fully buy into the NAM yet with
highs in the low to mid 50s. With that said, the NAM does handle
these shallow fronts rather well so I wouldn't be surprised to see
tomorrow's highs nudged down a couple of degrees with the next
forecast package.

LONG TERM (Thursday Night through Tuesday)...

NAM/ECMWF deterministic runs predict strong subsidence (based on the
700-300mb Q-vector divergence metric) over the CWA as an upper level
disturbance moves east of the region to the SERN CONUS Thursday
night/Friday, contributing to drier/cooler conditions. The
deterministic ECMWF/GFS/Canadian are generally consistent with a
flat upper ridge developing, from the SW, over the SWRN/SCNTRL CONUS
Friday/Saturday, followed by upper disturbances entering the West
Coast Monday. There is general consensus that an upper disturbance
will move across the SWRN CONUS and provide synoptic scale lift to
the CWA by late Tuesday. No precipitation expected Tuesday owing to
limited moisture. Combination of high astronomical tides and
northeast flow may result in water levels approaching 2ft msl during
the high tidal cycles Friday.

MARINE...

Weak to moderate onshore flow will continue today ahead of an
approaching cold front. Chances for showers and thunderstorms will
increase throughout the day with the best chances coming this
evening and overnight as the front moves offshore. North-
northeasterly winds will increase in the wake of the front with
Small Craft Advisory conditions developing Thursday morning and
persisting through the day. Drier/cooler conditions expected
Thursday night/Friday. Expect north/northeast flow to transition
from moderate/strong Thursday night to weak to moderate
Friday/Saturday. Increasing onshore flow expected beginning Sunday
to predominately moderate levels Monday night/Tuesday, in advance
of an upper level disturbance.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    81  56  60  53  71  /  50  70  60  10   0
Victoria          78  52  58  50  69  /  70  80  60   0   0
Laredo            81  57  60  55  73  /  50  80  40  10   0
Alice             83  53  58  50  71  /  50  80  50  10   0
Rockport          79  57  60  55  71  /  50  70  70  10   0
Cotulla           80  55  60  52  73  /  70  80  40  10   0
Kingsville        83  56  61  52  71  /  40  70  60  10   0
Navy Corpus       80  59  63  58  70  /  40  80  70  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

ANM/88...AVIATION
Hazardous weather outlook, Nov 3, 4:36 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
436 AM CDT Wed Nov 3 2021

TXZ229>234-239>247-342>347-442-443-447-040945-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
436 AM CDT Wed Nov 3 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated to scattered showers and storms are possible throughout
the day with coverage becoming scattered to numerous tonight.

There is a moderate risk of rip currents today along Gulf-facing
beaches.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated to scattered thunderstorms are expected Thursday.

There is a risk that minor coastal flooding will occur Thursday and
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-040945-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
436 AM CDT Wed Nov 3 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered showers and storms are possible throughout
the day with coverage becoming scattered to numerous tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated to scattered thunderstorms are expected Thursday and
Thursday night.

Small Craft Advisory conditions are probable over the
coastal waters Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TC/87

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 5:53 PM CDTSpecial Weather StatementCRPSan Patricio37 min
Nov 3, 6:22 PM CDTSevere Thunderstorm WarningCRPAransas, Refugio, San Patricio34 min
Nov 3, 6:25 PM CDTSpecial Marine WarningCRP65 min
Nov 3, 6:58 PM CDTSpecial Weather StatementCRPAransas32 min

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.